Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On Lyapunov exponents of continuous Schrödinger cocycles over irrational rotations

Authors: Wen Huang and Yingfei Yi
Journal: Proc. Amer. Math. Soc. 140 (2012), 1957-1962
MSC (2010): Primary 37B55; Secondary 37D25
Published electronically: September 26, 2011
MathSciNet review: 2888183
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider continuous, SL$ (2,\mathbb{R})$-valued, Schrödinger cocycles over irrational rotations. We prove two generic results on the Lyapunov exponents which improve the corresponding ones contained in a paper by Bjerklöv, Damanik and Johnson.

References [Enhancements On Off] (What's this?)

  • 1. A. Avila and J. Bochi, A uniform dichotomy for generic $ {\rm SL}(2,\mathbb{R})$ cocycles over a minimal base, Bull. Soc. Math. France 135 (2007), no. 3, 407-417. MR 2430187 (2009e:37013)
  • 2. K. Bjerklöv, Positive Lyapunov exponent and minimality for a class of $ 1$-$ d$ quasi-periodic Schrödinger equations, Ergodic Theory Dynam. Systems 25 (2005), no. 4, 1015-1045. MR 2158395 (2007c:47035)
  • 3. K. Bjerklöv, D. Damanik and R.A. Johnson, Lyapunov exponents of continuous Schrödinger cocycles over irrational rotations, Ann. Mat. Pura Appl. 187 (2008), no. 1, 1-6. MR 2346005 (2008j:37036)
  • 4. J. Bochi, Genericity of zero Lyapunov exponents, Ergodic Theory Dynam. Systems 22 (2002), 1667-1696. MR 1944399 (2003m:37035)
  • 5. J. Bochi and M. Viana, The Lyapunov exponents of generic volume-preserving and symplectic maps, Ann. of Math. (2) 161 (2005), 1423-1485. MR 2180404 (2006j:37060)
  • 6. J. Bourgain and M. Goldstein, On nonperturbative localization with quasi-periodic potential, Ann. of Math. (2) 152 (2000), 835-879. MR 1815703 (2002h:39028)
  • 7. D. Damanik and D. Lenz, A condition of Boshernitzan and uniform convergence in the Multiplicative Ergodic Theorem, Duke Math. J. 133 (2006), 95-123. MR 2219271 (2007a:37004)
  • 8. D. Damanik and D. Lenz, Zero-measure Cantor spectrum for Schrödinger operators with low-complexity potentials, J. Math. Pures Appl. (9) 85 (2006), no. 5, 671-686. MR 2229664 (2007a:47034)
  • 9. R. Fabbri, On the Lyapunov exponent and exponential dichotomy for the quasi-periodic Schrödinger operator, Boll. Unione Mat. Ital. Sez. B Artic. Ric. Mat. (8) 5 (2002), no. 1, 149-161. MR 1881929 (2002m:34125)
  • 10. R. Fabbri and R. Johnson, On the Lyapounov exponent of certain $ \operatorname{SL}(2,{\mathbf{R}})$-valued cocycles, Differential Equations Dynam. Systems 7 (1999), no. 3, 349-370. MR 1861078 (2002h:37041)
  • 11. M. Goldstein and W. Schlag, Hölder continuity of the integrated density of states for quasiperiodic Schrödinger equations and averages of shifts of subharmonic functions, Ann. of Math. (2) 154 (2001), no. 1, 155-203. MR 1847592 (2002h:82055)
  • 12. M. Herman, Une méthode pour minorer les exposants de Lyapunov et quelques exemples montrant le caractère local d'un théorème d'Arnold et de Moser sur le tore de dimension $ 2$, Comment. Math. Helv. 58 (1983), no. 3, 453-502. MR 727713 (85g:58057)
  • 13. R. Johnson, Exponential dichotomy, rotation number, and linear differential operators with bounded coefficients, J. Differential Equations 61 (1986), no. 1, 54-78. MR 818861 (87e:47065)
  • 14. D. Lenz, Uniform ergodic theorems on subshifts over a finite alphabet, Ergodic Theory Dynam. Systems 22 (2002), no. 1, 245-255. MR 1889573 (2003j:37008)
  • 15. D. Lenz, Singular spectrum of Lebesgue measure zero for one-dimensional quasicrystals, Comm. Math. Phys. 227 (2002), 119-130. MR 1903841 (2003k:47043)
  • 16. E. Sorets and T. Spencer, Positive Lyapunov exponents for Schrödinger operators with quasiperiodic potentials, Comm. Math. Phys. 142 (1991), 543-566. MR 1138050 (93b:81058)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 37B55, 37D25

Retrieve articles in all journals with MSC (2010): 37B55, 37D25

Additional Information

Wen Huang
Affiliation: Wu Wen-Tsun Key Laboratory of Mathematics, USTC, Chinese Academy of Sciences, Hefei Anhui 230026, People’s Republic of China

Yingfei Yi
Affiliation: School of Mathematics, Jilin University, Changchun, 130012, People’s Republic of China – and – School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332

Keywords: Lyapunov exponent, Schrödinger cocycles, non-uniform hyperbolicity
Received by editor(s): December 5, 2010
Received by editor(s) in revised form: January 30, 2011
Published electronically: September 26, 2011
Additional Notes: The first author is partially supported by NSFC(10911120388,11071231), Fok Ying Tung Education Foundation and the Fundamental Research Funds for the Central Universities (WK0010000001,WK0010000014).
The second author is partially supported by NSF grant DMS0708331, NSFC Grant 10428101, and a Changjiang Scholarship from Jilin University
Communicated by: Bryna Kra
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society